MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S 2 UB STR BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203852
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during a cuff suture + instability procedure, the suturefix anchor failed when performing the suture, the anchor detached from the bone.The surgeon determine to not perform the stability due to very osteoporotic bone; however, the cuff suture was performed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that the patient impact beyond the reported instability, and surgical modification cannot be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.H11: corrected information in h6 (health effect - impact code).

Brand Name
SUTUREFIX ULTRA AHR S 2 UB STR BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16899148
Report Number1219602-2023-00676
Device Sequence Number20537966
Product Code MBI
UDI-Device Identifier00885554030037
UDI-Public00885554030037
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2026
Device Model Number72203852
Device Catalogue Number72203852
Device Lot Number2065841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale